Anxiety and high blood pressure

Hello I wonder if people could give me some advice I have been on blood pressure medications for many years for a long time recently I have been on losartan 50 mg felodipine 5 mg although these have changed around a lot over the years lately I have suffered from quite bad anxiety due to mysterious back pains that I have been having . Suddenly my blood pressure has started to become very high and out of control and the doctor change my medication again and gave me propanolol which seem to help my anxiety a lot however it only worked for a limited time and I had a bad period of hypertensive crisis and ended up in A&E although they did nothing my blood pressure was about 225/110 I saw the doctor again and they have changed me to atenolol 100mg in addition to my other meds I also take 75 mcgs of levothyroxine .

That pains in the back on now a lot better and I have found out I parathyroid hormone level is too high and this is being dealt so I am not worried about that and I don't know why my anxiety levels are still high the doctor gave me citalopram but that pushed my blood pressure up as well so I am now scared to take an antidepressant however I keep having spikes in my blood pressure and this is really worrying me the doctor says I should not worry too much about that at the moment although I get the most horrendous headaches and the atenolol I will really spacing me out so feeling at the end of my tether keep going back to the doctors but they don't seem to do a lot don't know whether I should see a specialist in hypertension to sort my meds out I don't think that these spikes in blood pressure are good for me I would be so grateful if anybody had some advice they could give me thank you very much

5 Replies

oldestnewest
  • Goodness Gracious you sure are stuck bad. What a true story !!!!! This really supports the notion that prescriptions often have nasty side effects. Hmm you may want to consider slooowly backing out of these doctor prescribed meds and switching your diet to fruits vegetables and getting more active.

  • Keep in touch .

  • I would not advise stopping your bp meds with that level of problem. The results could be catastrophic. Please see your GP again. It may be that the atenolol could be reduced and supplemented by bendroflumethuazide, amlodopine, doxazosin or another of the many drugs out there.

  • I also have extreme spikes in the 220/140 range, with massive headaches. I also have extreme lows in the 75/40 range. It's very difficult to treat BP of both extremes. I would appreciate if anyone would offer some helpful advice.

  • Hello Roz31. I do sympathise with you since my BP also rises with anxiety and medication alone is not the answer. When my anxiety levels are very high then I look for some alternative treatment. I have found that cranial osteopathy works very well for me. It calms my system down and other relaxation treatments/exercises help. I recently had a spike to 197/95 and it took about 90 minutes of sitting down, breathing and relaxation exercises, to bring it down to something more tolerable 160/90. It is a much gentler way of reducing it when there is such a spike and then of course follow it up with medical advice. Of course, you always need to take the advice of your general practitioner but for those of us who suffer with anxiety, alternative treatments alongside medical may be helpful. I would also appreciate other people's experiences with high BP and anxiety. Thank you. Aloisia

You may also like...